I am on 112.5 mg of generic Effexor for 3 weeks now and so far things have been going up and down at this dose. Basically, one day will be very high anxiety and the next will be depression and on another day it will be a mix of the two or one or the other acting up and fading through out the day. Anyone have a similar experience and if so did it get better. Also, psychiatric doc wanted me to up to 150 mg after 2 weeks, but I'm always hesitant about upping dose due to potential for increase of side effects. I appreciate any help you guys can give. Thanks.
At 112.5 mg on Effexor XR generic should I increase dose?
Question posted by Dartfrogs4life on 11 Sep 2018
Last updated on 11 September 2018 by Fakingitperfectly
I take 300mg of Effexor XR and have been for years but I would recommend Effexor to certain people only. If it is working but you need more I would up it. If you’re not sure if it is helping I wouldn’t because it is hard to stop. People have discontinuation syndrome with psychiatric medications but Effexor is one of the worst ones. If you have tried other SSRIs but haven’t found relief I would up it a little but don’t go to high like me because the FDA recommends the highest dose 225mg but like I said that’s just a recommendation. I would advise you to stay under 225mg if possible. If you have anymore questions feel free to ask.
At lower doses, Effexor tends to act more like a typical SSRI. At higher doses it acts like the SNRI that it is. It is when Effexor exhibits more of its SNRI properties that it becomes difficult to withdraw from. I think you are wise to go slow with this medication. My personal belief is that we should shoot for the lowest effective therapeutic dose that allows us to manage our condition. If I were you I would give Effexor a full 8 weeks at your current dosage. If you have not experienced a satisfactory improvement in your symptoms at that point then you could move up to 150 mg.
All the best and take care for now.
Hi, Dart! This is a typical response when starting treatment with an antidepressant... the "roller coaster". But the fact that you are showing some improvement is evidence that medication is starting to work. It usually takes 6-8 weeks to achieve the full benefits so, if you're willing to wait it out a little longer, explain to your prescriber that you'd prefer giving the drug a "fair trial" at this dosage before considering an increase. You can always increase the dosage at any time if you feel it's needed.
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Venlafaxine (Effexor) | NAMI: National Alliance on Mental Illness"
BTW, most people will experience some side effects when increasing their dose, but they are usually more mild than any you may have had initially.
Best regards and I hope you're feeling better soon.
Thanks for the quick response, wildcat. I'm hoping this med will work for me the way Cymbalta did until it pooped out. The difference in my anxiety and depression was nothing short of miraculous when it worked. I'm hopeful that I eventually find something cause it has been going on over a year since things started to go downhill again, but I believe they can get better in time. I also know I need to utilize coping skills and other techniques in order to maintain a quality of life. The drugs alone aren't going to fix everything, but they can be life saving in some cases. Again, I really appreciate you taking the time to answer my question.
effexor, effexor xr, depression, anxiety, dosage, generic
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.